PAXIL

Discussion in 'Fibromyalgia Main Forum' started by mydoggemma, Mar 3, 2003.

  1. mydoggemma

    mydoggemma New Member

    I quit Paxil five days ago due to hives. I am so depressed now. I can only describe it as the feeling of severe grief, as if I have lost a close family member its awful.I cry one minute and then am so angry the next that I could just smash my house up, its just very scary!
  2. allhart

    allhart New Member

    im so sorry that your having a rough time i was horrible even felt sucidal after quitting paxil,just keep reminding yourself the meds are doing this not you, call your dr and see if he can suggust anything to help
    hugs
    kara
  3. libbyhorse1

    libbyhorse1 New Member

    300 of each but still a little sad. At least not painful anxiety any more
  4. 2girls

    2girls New Member

    Please be careful - antidepressants should not be stopped cold turkey. One should wean off them gradually, starting at 3/4 of the pill for at least one week, 1/2 (at least one week) etc until you are free. I have read that Paxil or any other antidepressant can have this affect and more when stopped abruptly. You may want to discuss this with your doc?
    Good luck,
    2girls
  5. mydoggemma

    mydoggemma New Member

    I just wanted to say thank you for the kind comments and helpful hints that were posted in response to my PAXIL message, I am feeling a bit better today although my brain seems a bit addled, I have become so forgetful! hopefully this will pass I am scared to try any other medications I will have to do this on my own. Anyway great to know there are such wonderful people out there to offer support.
  6. finnigan1229

    finnigan1229 New Member

    I posted a few days ago regarding Paxil and the class-action law suit. Wish I was in on it . . . my Dr. put me on Paxil when I was having a flair. When that had passed I told him to take me off of it - too late - I was hooked. I had to be weaned off of it gradually and by the last week I was so out of control emotionally my husband was going to take me to the ER. Paxil, is, in my opinion the worst example of a non-addicting (yeah right) anti-depressant there is specifically because it is supposed to be non-addicting.
  7. Sandrington

    Sandrington New Member

    Paxil was and is still being a nightmare for me, I've been off of it for a month and I'm still having tingling in the feet and hands, head pain and headaches, I don't know if it's from Paxil but I didn't have this problem before I took the drug. I was only on it for a total of six weeks before I told my Doctor I wanted off, I tapered off like I was supposed to. Any one know how long the side effects from stopping Paxil can last?
  8. aprilhuque

    aprilhuque New Member

    I have been on again, off again, and it IS PURE HELL. NO MD ever told me about the side effects or the HELLISH WITHDRAWAL. Call your MD, ask for something else to help, also you may have titrated off of the medication too quickly. I am a therapist, and I advise my clients to call their darn psychiatrists or GPs and say that they need help, and they either get a little Ativan or Desyrel or something.

    I personally am on Klonopin now, and it helps with the brain racing, anxiety, sleep, some pain, it should have been the first thing that I was on. For the depression, I exercise, take supplements, go to therapy, cry sometimes, yoga, mind body, flax oil, I try lots of different things, but I am still on 20 mg of Paxil too, I am not telling my GP because they will force me to get off of it in 1 week's time WHICH IS UNETHICAL AND IRRESPONSIBLE AND I DON'T CARE WHAT ANYONE ELSE THINKS, YOU HEAR? I am going to give myself another 2-3 weeks at the 20 level, and then 2-3 weeks at the 15 level, and then 3 weeks at the 10 level, and then 3 weeks at the 5 level, and then I don't know, maybe I will try sprinkling a little in my nighty night tea, I dunno.

    Please, no harsh criticism, I have posted numerous times on this board where I was going crazy and everyone knows it, and this board has literally saved my gills because I thought that I was dying. This is how I got the strength to say "NO" and take care of myself. Please, sorry I wrote at length and went on and on, but I am here for you, if you need me . . .

    You are not at fault, you were never told that this would happen to you, and now you are left with little medical support, except, of course, the love of this board!!

    Love and soft hugs,
    Sanity and pain-free days to all,
    April
  9. aprilhuque

    aprilhuque New Member

    I have been on again, off again, and it IS PURE HELL. NO MD ever told me about the side effects or the HELLISH WITHDRAWAL. Call your MD, ask for something else to help, also you may have titrated off of the medication too quickly. I am a therapist, and I advise my clients to call their darn psychiatrists or GPs and say that they need help, and they either get a little Ativan or Desyrel or something.

    I personally am on Klonopin now, and it helps with the brain racing, anxiety, sleep, some pain, it should have been the first thing that I was on. For the depression, I exercise, take supplements, go to therapy, cry sometimes, yoga, mind body, flax oil, I try lots of different things, but I am still on 20 mg of Paxil too, I am not telling my GP because they will force me to get off of it in 1 week's time WHICH IS UNETHICAL AND IRRESPONSIBLE AND I DON'T CARE WHAT ANYONE ELSE THINKS, YOU HEAR? I am going to give myself another 2-3 weeks at the 20 level, and then 2-3 weeks at the 15 level, and then 3 weeks at the 10 level, and then 3 weeks at the 5 level, and then I don't know, maybe I will try sprinkling a little in my nighty night tea, I dunno.

    Please, no harsh criticism, I have posted numerous times on this board where I was going crazy and everyone knows it, and this board has literally saved my gills because I thought that I was dying. This is how I got the strength to say "NO" and take care of myself. Please, sorry I wrote at length and went on and on, but I am here for you, if you need me . . .

    You are not at fault, you were never told that this would happen to you, and now you are left with little medical support, except, of course, the love of this board!!

    Love and soft hugs,
    Sanity and pain-free days to all,
    April
  10. robbiebaby

    robbiebaby New Member

    ... and then the hell of withdrawal after being on it for 16 months. Once it kicked in, it was a blessing. I know you said you plan to withdraw, but please let me add my 2 cents (4.1 cents Cdn):
    Go even slower than you plan when withdrawing. I tried something similar to what you plan, and it was too fast. I was on 30 mg when I had to get off of it. I did 30,25,30,25 etc, for 3 weeks. (i.e. 30 on day 1, 25 on day 2, 30 on day 3....)then did 25,20,25,20 etc for 3 weeks...etc, etc until I was down to 5 mg which I stayed on for almost one month.
    I know it sounds tedious, but it's the only way many people I have heard from could withdraw without suffering.
    I hope that helps.
    (And as soon as there is a class action suit in Ontario, I am signing on)
    Hugs,
    Roberta
  11. Notonline

    Notonline New Member

    My hubby was prescribed Paxil for his panic attacks a couple of years back for awhile...it changed him so much...I was half afraid to be in the same house with him, I've read since that some people do have this effect (personality changes) when taking it. It was a scary time.

    This is the first drug every Dr. I go to wants me on...tried Zoloft & Paxil both, and they both make me very sick and increase my anxiety ten-fold. So many doctors now proclaim it a miracle drug...miracle some people survive the side affects in my opinion...I swear they must be getting kick-backs to be doing as much "paxil-pushing" as they do.
  12. nancyneptune

    nancyneptune New Member

    the class action lawsuit in California. I wish I lived there. I've been on Paxil for 11 YEARS! It would take me 5 more to taper off it. It was and is the only thing that keeps me from panicking day and night. But it has made me sooooo fat, and has ruined my sex life, and caused tremors and jerky head movements and on and on. I should not be on it.
    What in the world should I do. I'd rather die than have panic attacks again. I'm at a total loss.